On a Certain Sub-Riemannian Geodesic Flow on the Heisenberg Group
Under study is an integrable geodesic flow of a left-invariant sub-Riemannian metric for a right-invariant distribution on the Heisenberg group. We obtain the classification of the trajectories of this flow. There are a few examples of trajectories in the paper which correspond to various values of the first integrals. These trajectories are obtained by numerical integration of the Hamiltonian equations. It is shown that for some values of the first integrals we can obtain explicit formulae for geodesics by inverting the corresponding Legendre elliptic integrals.
Keywordssub-Riemannian geometry geodesic flow left-invariant metric
Unable to display preview. Download preview PDF.
- 7.Vershik A. M. and Gershkovich V. Ya., “Nonholonomic dynamical systems, geometry of distributions and variational problems,” in: Dynamical Systems. VII. Encycl. Math. Sci. Vol. 16, 1994, 1–81.Google Scholar
- 8.Pontryagin L. S., Boltyanskii V. G., Gamkrelidze R. V., and Mishchenko E. F., The Mathematical Theory of Optimal Processes, John Wiley and Sons, New York and London (1962).Google Scholar
- 12.Gradshteĭn I. S. and Ryzhik I. M., Tables of Integrals, Sums, Series, and Products, Academic Press, Boston (1994).Google Scholar